New symptom of breathlessness and wheeze in a patient with a history of coronary artery disease

The most likely drug implicated for this new symptom of breathlessness and wheeze in a patient with a history of coronary artery disease who is taking sublingual nitroglycerin, metoprolol, aspirin, and enalapril is the beta-blocker, metoprolol.

Beta-blockers, like metoprolol, are commonly used in the management of coronary artery disease and heart failure, but they can sometimes cause side effects such as bronchospasm (narrowing of the airways) in susceptible individuals, particularly those with a history of asthma or chronic obstructive pulmonary disease (COPD). This can lead to symptoms such as breathlessness and wheezing.

While aspirin and enalapril can also cause respiratory side effects, they are less likely to cause bronchospasm than beta-blockers. Sublingual nitroglycerin is not typically associated with respiratory symptoms.

It is important for the patient to be evaluated by a healthcare professional to determine the cause of these symptoms and adjust the medication regimen if necessary. The healthcare professional may consider switching the patient to a different class of medications or adjusting the dose of the current medications to manage the symptoms.